Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 3, 2007, 11:05 AM CDT for Ascension Parish, East Baton Rouge Parish, Iberville Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 11:05 AM CDT (16:05 UTC)
- Expired
- May 3, 2007, 11:30 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 031606 SVRLIX LAC005-033-047-031630- /O.NEW.KLIX.SV.W.0029.070503T1605Z-070503T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASCENSION PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITIES OF...GONZALES...DONALDSONVILLE... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF OAK HILLS PLACE... IBERVILLE PARISH IN SOUTHEAST LOUISIANA... * UNTIL 1130 AM CDT * AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GEISMER...OR ABOUT 6 MILES NORTHWEST OF DONALDSONVILLE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GEISMER AND CARVILLE BY 1110 AM CDT... 7 MILES WEST OF GONZALES BY 1120 AM CDT... PRAIRIEVILLE AND 7 MILES SOUTHEAST OF OAK HILLS PLACE BY 1130 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3012 9120 3006 9101 3031 9085 3039 9110 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:48 AM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, May 3, 4:48 AM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 AM CDT THU MAY 3 2007
.DISCUSSION...
MAIN FORECAST CONCERNS FOR THE PERIOD WILL FOCUS PRIMARILY ON THE
CONVECTION EXPECTED OVER THE NEXT 36 HOURS AND THE POSSIBILITY OF
HEAVY RAIN AND SEVERE WEATHER. DIFFICULT FORECAST THROUGH FRIDAY
WITH VERY DIFFERENT MODEL SOLUTIONS WITH REGARDS TO CONVECTIVE
DEVELOPMENT AND THE ASSOCIATED HEAVY RAIN THREAT ACROSS THE FORECAST
AREA. MID/UPPER TROUGH CURRENTLY OVER WEST/CENTRAL TEXAS EARLY THIS
MORNING IS FORECAST TO BE KICKED OUT ACROSS THE LOWER MISSISSIPPI
VALLEY TONIGHT AND FRIDAY AS AN UPPER TROUGH DIGS INTO THE WESTERN
CONUS. AS THIS TAKES PLACE...THE EJECTED UPPER TROUGH IS PRODG TO
TAKE ON A NEGATIVE TILT AS IT MOVES ACROSS THE LOWER MISSISSIPPI
VALLEY. THE GFS IS VERY AGGRESSIVE WITH CONVECTIVE DEVELOPMENT
ACROSS THE AREA LATER TONIGHT AND FRIDAY AND FORECASTS SEVERAL
INCHES OF RAIN ACROSS SECTIONS OF THE FORECAST AREA. WHILE THE GFS
IS MOST DEFINITELY AN OUTLIER WITH RESPECT TO QPF TOTALS AND
CONVECTIVE FEEDBACK IS A POSSIBLE CAUSE...IT IS NOTEWORTHY THAT IT
HAS BEEN QUITE CONSISTENT FOR SEVERAL MODEL RUNS IN FORECASTING
HEAVY RAINFALL OVER THE FORECAST AREA. THE NAM...UKMET AND
CANADIAN ALL AGREE IN MOVING SIGNIFICANT CONVECTION ACROSS THE
AREA TONIGHT AND FRIDAY...MOST LIKELY IN THE FORM OF AN MCS OR
TWO...BUT THEY ARE MUCH LESS GENEROUS WITH THE QPF AMOUNTS. IT
SHOULD BE NOTED THAT THE MODELS HAVE PERFORMED SOMEWHAT POORLY
TONIGHT IN FORECASTING THE RAINFALL OVER TEXAS. IT IS ALSO
INTERESTING TO NOTE THAT DESPITE THE GFS FORECASTING SUCH HEAVY
RAIN OVER WESTERN SECTIONS OF THE FORECAST AREA TONIGHT...GFS MAV
GUIDANCE POPS ARE NO HIGHER THAN 40 PERCENT DURING THE PERIOD.
ALTHOUGH THE FORECAST UPPER LEVEL JET PATTERN TONIGHT AND FRIDAY
IS NOT ALL THAT IMPRESSIVE...SIGNIFICANT LARGE SCALE ASCENT AND DFLN
ALOFT WILL PREVAIL OVER LOWER MISSISSIPPI VALLEY LATE TONIGHT INTO
FRIDAY AS THE INCREASINGLY NEGATIVELY TILTED UPPER TROUGH SWINGS
ACROSS THE LOWER MISSISSIPPI VALLEY. IN ADDITION...A VERY MOIST
AND UNSTABLE ATMOSPHERE WILL BE IN PLACE FOR THIS SYSTEM TO WORK
WITH HIGH PRECIPITABLE WATER VALUES...PWS OF NEARLY 2 INCHES
FORECAST BY THE GFS AND AROUND 1.6 INCHES BY THE NAM...AS A
FORECASTED LOW LEVEL JET OF 30 TO 35 KNOTS BRINGS MOISTURE NORTH
FROM THE GULF AS IT DEVELOPS AND TRANSLATES EASTWARD ACROSS THE
LOWER MISSISSIPPI VALLEY. BOTH GFS AND TO SOME DEGREE THE NAM FORECAST
A LOW LEVEL BOUNDARY OR CONVERGENCE ZONE ACROSS THE FORECAST AREA
LATE TONIGHT AND FRIDAY THAT MAY WELL SERVE AS A FOCUS FOR
CONVECTIVE DEVELOPMENT AND HEAVY RAIN. AS FAR AS THE GFS IS
CONCERNED...IT IS NOT CLEAR IF THIS FORECAST BOUNDARY IS
ASSOCIATED WITH ANY POSSIBLE CONVECTIVE FEEDBACK. WITH ALL THIS
SAID...THE INHERITED FLOOD WATCH WILL BE MAINTAINED BUT THE
STARTING TIME WILL BE PUSHED BACK UNTIL MIDNIGHT TONIGHT SINCE ANY
HEAVY RAIN THREAT WILL NOT BE UNTIL LATE TONIGHT OR EARLY FRIDAY
MORNING. RAINFALL AMOUNTS OF 3 TO 6 INCHES WITH LOCALLY HIGHER
VALUES ARE CERTAINLY POSSIBLE. PLAN TO ALSO MENTION THE SEVERE
THREAT LATE TONIGHT WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS.
BEYOND FRIDAY...THE UPPER TROUGH THAT WILL BE DIGGING OVER THE
WEST CONUS WILL ONLY SLOWLY MAKE ITS WAY EAST INTO THE CENTRAL
U.S. BY THE MIDDLE OF NEXT WEEK. AN UPPER RIDGE IS FORECAST TO BE
CENTERED NORTH OF THE FORECAST AREA OVER THE WEEKEND INTO EARLY
NEXT WEEK. A NEARLY DAILY CHANCE OF ISOLATED TO SCATTERED
CONVECTION WILL BE MAINTAINED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 65 79 65 / 50 70 70 20
BTR 84 67 80 66 / 60 70 60 20
MSY 85 70 80 69 / 40 70 70 30
GPT 83 68 80 68 / 20 50 70 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
LAZ034>040-046>050-056>070.
S...FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
MSZ068>071-077-080>082.
GM...NONE.
&&
11Hazardous weather outlook, May 3, 11:04 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT THU MAY 3 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-040000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1104 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND HEAVY RAIN... SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE FROM NEAR THE ATCHAFALAYA RIVER LATE THIS MORNING ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST LOUISIANA...AND PORTIONS OF SOUTH MISSISSIPPI THROUGH THIS AFTERNOON. ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS IS EXPECTED AFTER MIDNIGHT TONIGHT. SOME OF THE THUNDERSTORMS THROUGH THIS AFTERNOON AND AGAIN TONIGHT MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...THE THREAT OF HEAVY RAINFALL WILL EXIST. A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON. RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY ALONG WITH THE THREAT OF HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR THROUGH FRIDAY WITH ISOLATED HEAVIER AMOUNTS POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY THROUGH FRIDAY. CONTINUE MONITORING THE WEATHER FOR LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS. PEOPLE IN FLOOD PRONE AREAS CAN HELP BY MAKING SURE DRAINS AND GUTTERS ARE CLEAR OF DEBRIS TO ALLOW WATER TO RUN OFF PROPERLY. 22
In the hours before
Special weather statement, May 3, 10:20 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 AM CDT THU MAY 3 2007 LAZ046-047-056-031630- ASSUMPTION-IBERVILLE-WEST BATON ROUGE- 1020 AM CDT THU MAY 3 2007 ...LINE OF STRONG THUNDERSTORMS APPROACHING IBERVILLE AND ASSUMPTION PARISHES... AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BREAUX BRIDGE TO NEAR FRANKLIN. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 30 MPH...AND WILL AFFECT AREAS IN AND AROUND PIERRE PART...WHITE CASTLE...PLAQUEMINE...GROSSE TETE...AND BRUSLY THROUGH 1130 AM. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL OF UP TO AN INCH...PEA SIZE HAIL...AND WINDS GUSTING TO 45 MPH CAN BE EXPECTED AS THIS LINE OF THUNDERSTORMS MOVES THROUGH THE AREA. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER THREAT. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:37 PM CDT | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 36 hr |
| May 3, 10:46 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 44 min |
| May 3, 11:31 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.